Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Had multiple neurocysticercosis. Suffering from personality disorder. Skipping medicine and meals. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Hi Doc.
My wife was a patient of multiple neurocisticercosis. This started in the year 2004 and now after 2007 she was all fine, Still doctor has told her to continue the medicine, in 2010 the doctor changed his one medicine with lavera 250 MG, since then my wife is suffering from personality disorder, now because of her this problem she has stopped having medicine by herself in the month of Feb this year. From last two month she has started skipping meals and now she don't have it for sometimes 3 to 4 days, i am the only person at home and i use to go out for job but her such situation is scary for me as most of the time i be out for job, please suggest me on this. I am realy leaving a life in fear i am worried about her..... is it possible that her disease has effected her psychologicaly or mentaly ..
Posted Tue, 28 Aug 2012 in Mental Health
Answered by Dr. Sourav Ganguly 1 hour later
Thanks for posting your query.
Her symptoms are may be due to levera (levotiracetam) itself. Levotiracetam is a antiepileptic drugs .Anti-epileptic drugs should be given prophylactically to all neurocisticercosis patient to prevent convulsions. The side effects of levotiracetam are very rare. The important side effects are Accidental injury, Weakness, Vomiting, Infections, Loss of appetite, an irritated behavior, irrelevant talks, stuffy, or runny nose, etc.
But remember one thing that this behavioral disturbance (probably manic depressive psychosis) is organic in nature. It may be due to any brain lesion as she had already multiple neurocisticercosis so the lesion may enlarge and compress some important part of brain producing this kind of symptomatology. So in her case psychotropic drugs may not work well.
So she needs an urgent MRI scan of the brain to see any CNS lesion.
Please update me about her condition with neurologist opinion and MRI scan report.
So consult your neurologist urgently, get the test done and take his advice to chance the levera to another antiepileptic drug.
Let me know if you have any more questions
Wish you a speedy recovery.
Dr Sourav Ganguly
Above answer was peer-reviewed by
Follow-up: Had multiple neurocysticercosis. Suffering from personality disorder. Skipping medicine and meals. What to do? 20 hours later
Hi Doc,
But due to her behavior change she has stopped taking medicine since feb 12 and she has developed a strong resistance inside to XXXXXXX any doctor or have any medicine. Last three days she didn't had any thing and behaving very abnormal. Please suggest me some good neurologist in Navi Mumbai where i can show her. Any case it has to be done now by force because she don't listen to any one now. Is she has to have these medicine for life long or it can be stopped in some times.
Answered by Dr. Sourav Ganguly 1 hour later

Thanks for your query.
In my opinion she now needs a psychiatrist to control her abnormal behavior.
I can suggest some names of some psychiatrist in Mumbai whom I know personally-
1.     Dr. XXXXXXX Mundra-Hinduja - Hinduja Hospital and Medical Research Centre.
2.     Dr. XXXXXXX Chhabria- Mind Temple.
3.     Dr. XXXXXXX Mirchandani- Dr. XXXXXXX Mirchandani's clinic
You consult any of them and make an arrangement to admit her in any mental hospital/clinic/nursing home for better treatment.
Usually the anti-epileptics are continued life long but if there is a seizure free interval for 3-5 years, we taper the drug and see the response. If seizure attack occurs, then drugs are to be immediately started.
Consult your neurologist about that for final opinion.
Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer and write a review for me.

Wish your wife a speedy recovery.

Best Wishes,
Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor